Alert archive / Washington / Blizzard Warnings in 2006
Blizzard Warning 2, NWS Seattle, WA
NWS Seattle, WA issued this blizzard warning at Dec 14, 2006, 10:51 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2006, 10:51 PM PST (06:51 UTC)
- Expired
- Dec 15, 2006, 4:23 AM PST
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KSEW 150651 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1051 PM PST THU DEC 14 2006 WAZ518-519-151500- /O.CAN.KSEW.WS.W.0009.000000T0000Z-061215T2000Z/ /O.NEW.KSEW.BZ.W.0002.061215T0651Z-061215T2000Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 1051 PM PST THU DEC 14 2006 ...WINTER STORM WARNING IS CANCELLED... ...BLIZZARD WARNING IN EFFECT UNTIL 12 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 12 PM PST FRIDAY. THE BLIZZARD WARNING HAS REPLACED THE WINTER STORM WARNING. A STRONG PACIFIC STORM WILL PRODUCE HEAVY SNOW IN THE CASCADES THROUGH FRIDAY MORNING...WITH UP TO TWO FEET OF NEW SNOW LIKELY. SNOWFALL COULD EXCEED THREE FEET AT THE HIGHER ELEVATIONS. IN ADDITION WIND GUSTS IN THE RANGE OF 75 TO 100 MILES AN HOUR WILL CREATE BLIZZARD CONDITIONS THROUGH EARLY FRIDAY MORNING. THE SNOW LEVEL...CURRENTLY AROUND 5000 FEET OVER THE WEST SLOPES OF THE CASCADES...WILL REMAIN NEAR THE SURFACE ALONG THE CREST AND THROUGH THE PASSES. THE SNOW LEVEL WILL FALL TO 1500 FEET FRIDAY. IF YOU ARE VENTURING INTO OR ACROSS THE CASCADES...BE PREPARED FOR DANGEROUS WINTER DRIVING CONDITIONS DUE TO HEAVY SNOW...VERY STRONG WIND...POOR VISIBILITY...AND BITTER WIND CHILL. A BLIZZARD WARNING MEANS STRONG WINDS COMBINED WITH HEAVY SNOW WILL RESULT IN BITTER COLD AND WHITE-OUT CONDITIONS. THOSE VENTURING OUTDOORS MAY BECOME LOST OR DISORIENTED. PEOPLE IN THE WARNING AREA ARE ADVISED TO STAY INDOORS. $$ MCDONNAL
1 follow-up statement
000 WWUS46 KSEW 151223 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 423 AM PST FRI DEC 15 2006 WAZ518-519-152000- /O.CAN.KSEW.BZ.W.0002.000000T0000Z-061215T2000Z/ /O.NEW.KSEW.WS.W.0010.061215T1223Z-061215T2000Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 423 AM PST FRI DEC 15 2006 ...BLIZZARD WARNING IS CANCELLED... ...WINTER STORM WARNING IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL NOON PST TODAY. THE WINTER STORM WARNING HAS REPLACED THE BLIZZARD WARNING. ANOTHER 6 TO 10 INCHES OF ADDITIONAL SNOW WILL FALL THIS MORNING...AND THE SNOW LEVEL WILL FALL TO AROUND 1500 FEET. GUSTY WINDS WILL REDUCE VISIBILITIES IN BLOWING SNOW AND WORSEN DRIVING CONDITIONS. SNOWFALL TOTALS FOR THE STORM WILL AMOUNT TO ONE TO TWO FEET OF NEW SNOW SINCE NOON THURSDAY...WITH UP TO THREE FEET AT HIGHER ELEVATIONS. IF YOU ARE VENTURING INTO OR ACROSS THE CASCADES...BE PREPARED FOR DANGEROUS WINTER DRIVING CONDITIONS THIS MORNING DUE TO HEAVY SNOW...GUSTY WINDS...AND POOR VISIBILITY. $$ MCDONNAL
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this blizzard warning went out at Dec 14, 9:00 PM PST, 1 hour 51 minutes earlier.
Area forecast discussion, Dec 14, 9:00 PM PST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 900 PM PST THU DEC 14 2006 .SYNOPSIS...A DEEP LOW IN THE NORTHERN COASTAL WATERS WILL MOVE NORTHEAST INTO SOUTHERN BRITISH COLUMBIA OVERNIGHT. AN AREA OF WIDESPREAD DAMAGING WEST TO SOUTHWEST WINDS SOUTH OF THIS LOW WILL LIFT NORTHEAST ACROSS THE AREA OVERNIGHT. WINDS WILL GRADUALLY DIMINISH FRIDAY MORNING. A WEAKER TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE AREA OVER THE WEEKEND BRINGING A CHANCE OF SHOWERS. SNOW SHOWERS WILL BE POSSIBLE ON HIGHER HILLS FRIDAY NIGHT AND EARLY SATURDAY AS LOW TEMPERATURES DROP INTO THE LOWER TO MID 30S. && .SHORT TERM...A 974 MB LOW IS SITTING JUST W OF CAPE FLATTERY AND MOVING NE. THE FRONTAL SYSTEM ASSOCIATED WITH THIS LOW HAS PRODUCED THUNDERSTORMS...IMPRESSIVE RAINFALL RATES...AND SOUTH WINDS 30 MPH WITH SOME GUSTS TO 50 MPH IN THE INTERIOR. GUSTS ON THE COAST HAVE REACHED 70 TO 90 MPH AT OCEAN SHORES AND GRAYLAND RESPECTIVELY. EXPECT WINDS TO SHIFT TO WEST OR SOUTHWEST ON THE COAST SHORTLY AS THE BENT BACK OCCLUSION TO THE SOUTH OF THIS LOW MOVES INTO THE AREA. SATELLITE IMAGERY...BUOY REPORTS...AND QUIKSCAT WINDS WOULD HINT THAT WIND SPEEDS WITH THIS BENT BACK FEATURE WILL BE IMPRESSIVE. OFFSHORE WINDS WITHIN THE BENT BACK OCCLUSION ARE GENERALLY 55 MPH WITH GUSTS TO 70 MPH. AS THIS FLOW INTERACTS WITH THE TERRAIN...EXPECT GUSTS OF 80 TO 90 MPH ON THE COAST AND THRU THE STRAIT. WINDS SW 40G65 MPH IN MOST INLAND LOCATIONS FOR A COUPLE HOURS ARE EXPECTED BEFORE FLOW THROUGH THE STRAIT CUTS OFF THE SOUTHERLY PRESSURE GRADIENTS. BOTH THE HIGH WIND WARNING STATEMENT AND THE ZONE FORECASTS WERE UPDATED TO ADD SOME DETAIL TO THE FIRST PERIOD OF THE FORECAST. THESE WILL BE FURTHER REFRESHED OVERNIGHT AS TIME PERMITS. WINDS AND SHOWER ACTIVITY WILL GRADUALLY DIMINISH DURING THE DAY FRI AS THE LOW LIFTS NE AND FILLS. BEHIND THIS LOW HIGH PRESSURE WILL DEVELOP OVER SE B.C. WHILE A WEAK TROUGH OF LOW PRES MOVES IN FROM OFFSHORE. THE AIR MASS WILL COOL SIGNIFICANTLY FRI AS THE LOW PULLS AWAY FROM THE AREA. BY LATE FRI NIGHT AND SAT MORNING LOW LEVEL 1000-850 MB THICKNESS ARE BELOW 1300 M AS THE TROUGH MOVES IN. THE NAM SHOWS THE POTENTIAL FOR SOME SNOW IN THE CENTRAL PUGET SOUND AREA...ACTUALLY WITH IMPRESSIVE PRECIPITATION AMOUNTS. THE NAM FORCED MM5 FROM THE UNIVERSITY OF WASHINGTON ALSO HINTS AT SOME LOW SNOW LEVELS AND LOWLAND ACCUMULATIONS. THE NGM MOS ALSO SHOWS THIS. THE GFS AND THE GFS FORCED MM5 IS DRYER. WILL LET THE NEXT SHIFT SORT THROUGH THE DETAILS...BUT IT APPEARS THAT SOME LOWLAND AREAS COULD SEE SOME WHITE STUFF FRI NIGHT OR SAT. ALBRECHT .LONG TERM...THERE ARE NO STRONG WEATHER SYSTEMS EXPECTED...A RELATIVELY WEAK SYSTEM MOVES THRU THE REGION ON TUE AND TUE NIGHT FOR SHOWERS LIKELY. MM && .AVIATION...A STRONG OCCLUDED/COLD FRONT TRAILING FROM DEEP LOW SW OF CAPE FLATTERY WILL MOVE ONSHORE BY 06Z...AND THEN QUICKLY E THEREAFTER. SLY WINDS OF 30-40 KT...WITH GUSTS TO 55 KT...WILL OCCUR AHEAD OF THE FRONT. EXPECT WLY WINDS BEHIND THE FRONT...WITH AREAS OF GUSTS NEAR 50 KT...MAINLY ADJACENT TO THE PAC...ERN STRAIT OF JUAN DE FUCA...AND THE PGTSND. MEANWHILE...THE STEADY RAIN HAS ENDED...WITH ONLY SHOWERS EXPECTED OVERNIGHT. CIGS WILL BE 4-6K FT...OCCASIONALLY NEAR 020 WITH THE HEAVIER SHOWERS. THE THREAT OF ISOLATED TSTMS WILL PERSIST TIL ABOUT 10Z FOR MOST AREAS. THE EXCEPTION WILL BE THE N PGTSND WHERE A CONVERGENCE ZONE WILL LIKELY DEVELOP AROUND 12Z. AT KSEA...SW WINDS WILL INCREASE 25-35 KT WITH GUSTS NEAR 50 KT WITH THE FROPA...WHICH IS EXPECTED AROUND 08Z. THE STRONG WINDS WILL SLOLY SUBSIDE AFTER 12Z. EXPECT CIGS OF 4-5K FT OVERNIGHT... OCCASIONALLY NEAR 020 WITH THE HEAVIER SHOWERS. && .SEW WATCHES/WARNINGS/ADVISORIES... 1. HIGH WIND WARNING WESTERN WASHINGTON 2. STORM WARNING ALL WATERS. 3. WINTER STORM WARNING FOR THE CASCADES. 4. HIGH SURF WARNING FOR THE WASHINGTON COAST. 5. COASTAL FLOOD ADVISORY CENTRAL COAST. 6. FLOOD WATCHES/WARNINGS REMAIN IN AFFECT FOR PART OF THE AREA. WEATHER.GOV/SEATTLE
In the hours before
Local storm report, Dec 14, 5:17 PM PST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
517 PM PST THU DEC 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM FLOOD 8 NNE SEATTLE 47.73N 122.28W
12/14/2006 KING WA NWS EMPLOYEE
STANDING WATER COVERING NUMEROUS ROADWAYS IN AND AROUND
CITY OF SEATTLE. NWS EMPLOYEE REPORTED STALLED VEHICLE IN
8000 BLOCK OF SANDPOINT WAY NE.
&&
HANERLocal storm report, Dec 14, 6:05 PM PST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
605 PM PST THU DEC 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM NON-TSTM WND GST 3 SE MONTESANO 46.98N 123.55W
12/14/2006 E0.00 MPH GRAYS HARBOR WA TRAINED SPOTTER
VERY STRONG WINDS, EST. 70+ MPH, ROOF DAMAGE.
0450 PM HEAVY RAIN 5 NNW GRAND MOUND 46.88N 123.04W
12/14/2006 M1.70 INCH THURSTON WA TRAINED SPOTTER
24 HR TOTAL FROM 4PM.
0450 PM NON-TSTM WND GST 1 N SHELTON 47.22N 123.12W
12/14/2006 E45.00 MPH MASON WA TRAINED SPOTTER
GUST 40 - 45 MPH
0520 PM HEAVY RAIN 1 N KENT 47.38N 122.23W
12/14/2006 U0.00 INCH KING WA TRAINED SPOTTER
HEAVY RAIN, LOTS OF STANDING WATER ON ROADWAYS.
0520 PM NON-TSTM WND GST 2 NNE BREMERTON 47.58N 122.69W
12/14/2006 M50.00 MPH KITSAP WA TRAINED SPOTTER
0543 PM AVALANCHE 20 E TACOMA 47.25N 122.03W
12/14/2006 KING WA PUBLIC
NEAR PUYALLUP, PEA TO DIME SIZED HAIL WITH THUNDERSTORM.
&&
DDLocal storm report, Dec 14, 6:18 PM PST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
618 PM PST THU DEC 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 6 N SEATTLE 47.71N 122.35W
12/14/2006 M0.93 INCH KING WA OFFICIAL NWS OBS
.93 INCHES RECORDED BETWEEN 4 PM AND 5 PM.
0615 PM NON-TSTM WND GST 1 N OCEAN SHORES 46.98N 124.16W
12/14/2006 M70 MPH GRAYS HARBOR WA TRAINED SPOTTER
40-50 SUST. GUST TO 70 MPH.
&&
DDLocal storm report, Dec 14, 8:21 PM PST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
821 PM PST THU DEC 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM NON-TSTM WND GST 1 N ABERDEEN 46.98N 123.83W
12/14/2006 M58.00 MPH GRAYS HARBOR WA TRAINED SPOTTER
0719 PM NON-TSTM WND GST 2 WNW LA CONNER 48.40N 122.54W
12/14/2006 M50.00 MPH SKAGIT WA TRAINED SPOTTER
&&
DDLocal storm report, Dec 14, 10:12 PM PST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1012 PM PST THU DEC 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM NON-TSTM WND GST 2 WNW LA CONNER 48.40N 122.54W
12/14/2006 M58.00 MPH SKAGIT WA TRAINED SPOTTER
OCCURRED AT 830 PM.
0959 PM NON-TSTM WND DMG NAPAVINE 46.58N 122.91W
12/14/2006 LEWIS WA DEPT OF HIGHWAYS
INTERSTATE 5 CLOSED SOUTHBOUND DUE TO TREES ACROSS
HIGHWAY.
0959 PM NON-TSTM WND DMG 7 N POULSBO 47.84N 122.64W
12/14/2006 PZZ135 WA DEPT OF HIGHWAYS
HIGHWAY 3 CLOSED WITH TREES ACROSS ROADWAY AS REPORTED BY
STATE DOT.
0959 PM NON-TSTM WND DMG 5 NE BOTHELL 47.81N 122.12W
12/14/2006 SNOHOMISH WA DEPT OF HIGHWAYS
TREES DOWN AND BLOCKING HIGHWAY 522 NEAR PARADISE LAKE
ROAD.
0959 PM NON-TSTM WND DMG ROCHESTER 46.83N 123.07W
12/14/2006 THURSTON WA DEPT OF HIGHWAYS
HIGHWAY 12 BLOCKED WITH TREES ACROSS HIGHWAY.
0959 PM NON-TSTM WND GST 7 N POULSBO 47.84N 122.64W
12/14/2006 E74.00 MPH PZZ135 WA DEPT OF HIGHWAYS
WIND GUST TO 74 MPH AS REPORTED BY WASHINGTON STATE DOT.
HOOD CANAL BRIDGE CLOSED.
&&
ALBRECHTThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 4:13 AM PST | High Surf Advisory | SEW | 20 hr | |
| Dec 15, 4:23 AM PST | Winter Storm Warning | SEW | 8 hr | |
| Dec 15, 2:25 PM PST | Snow Advisory | SEW | 10 hr |
Nearby
Blizzard Warnings in Washington, 2006Every blizzard warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.